MAUDE Adverse Event Report: CONCENTRIC MEDICAL TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER

CONCENTRIC MEDICAL TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Cerebral (1889)
Date of Event 03/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available.
 
Event or Problem Description
It was reported that the patient underwent successful mechanical thrombectomy of the left m2 middle cerebral artery (mca) occlusion with the subject retrieval device.One pass was made with the retrieval device and aspiration was used two times.The patient had a thrombolysis in cerebral ischemia score of 3 after treatment.However, after the index procedure, the patient suffered a symptomatic intracranial hemorrhage.No treatment was required and the outcome was reported as resolved.Fourteen days post procedure, the patient was discharged to general hospital for short terms.The event were reported to be related to the procedure and unknown if related to the device.
 
Additional Manufacturer Narrative
Correction - lot # was changed from 83538 to unknown.During investigation it was found that the reported lot number 83538 could not be found in the manufacturing database likely because it is not the correct device lot number.Therefore, review of the manufacturing records, including relevant device history records (dhr) of the trevo xp provue retriever 4x20 catalog number 90182 could not be performed.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.From the information provided there was no indication that the device was not used as in accordance with the labeling or that this caused or contributed to the reported event however, hemorrhage is a known risks associated with endovascular procedures and are listed as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE RETRIEVER 4X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
CONCENTRIC MEDICAL
301 east evelyn
mountain view CA 94041
MDR Report Key5967432
Report Number0002954917-2016-00138
Device Sequence Number704990
Product Code NRY
UDI-Device Identifier04546540675880
UDI-Public(01)04546540675880(17)190731(10)19183538
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (PENUMBRA); NEURON MAX BALLOON GUIDE CATHETER (PENUMBRA); TREVO 18 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age71 YR